Alert archive / North Dakota / Wind Advisories in 2017
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 29, 2017, 1:58 AM MDT for 32 counties in North Dakota. It took effect at Oct 29, 2017, 6:00 AM MDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 1:58 AM MDT (07:58 UTC)
- In effect from
- Oct 29, 2017, 6:00 AM MDT
- Expired
- Oct 30, 2017, 3:56 PM MDT
- In force
- 34 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS73 KBIS 290758 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 258 AM CDT Sun Oct 29 2017 NDZ001>004-009>012-017>021-031>034-040>045-291600- /O.NEW.KBIS.WI.Y.0015.171029T1200Z-171030T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark- Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 258 AM CDT Sun Oct 29 2017 /158 AM MDT Sun Oct 29 2017/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 7 AM CDT /6 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * TIMING...This morning through early this evening. * WINDS...Sustained northwest winds 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ waa
11 follow-up statements
168 WWUS73 KBIS 291418 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 918 AM CDT Sun Oct 29 2017 NDZ001>004-009>012-017>021-031>034-040>045-292230- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark- Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 918 AM CDT Sun Oct 29 2017 /818 AM MDT Sun Oct 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Today through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
485 WWUS73 KBIS 291651 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1151 AM CDT Sun Oct 29 2017 NDZ001>004-009>012-017>021-031>034-040>045-300000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark- Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1151 AM CDT Sun Oct 29 2017 /1051 AM MDT Sun Oct 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Today through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
666 WWUS73 KBIS 291905 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 205 PM CDT Sun Oct 29 2017 NDZ022-035-046-300000- /O.EXA.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Sheridan-Burleigh-Emmons- Including the cities of Mcclusky, Goodrich, Bismarck, Linton, and Strasburg 205 PM CDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>004-009>012-017>021-031>034-040>045-300000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark- Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 205 PM CDT Sun Oct 29 2017 /105 PM MDT Sun Oct 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
940 WWUS73 KBIS 292041 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 341 PM CDT Sun Oct 29 2017 NDZ005-013-023-025-036-300000- /O.EXA.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Rolette-Pierce-Wells-Foster-Kidder- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, Carrington, Steele, and Tappen 341 PM CDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>004-009>012-017>022-031>035-040>046-300000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 341 PM CDT Sun Oct 29 2017 /241 PM MDT Sun Oct 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...Through early this evening. * WINDS...Sustained northwest winds around 30 mph with gusts to 50 mph. * IMPACTS...Hazardous travel possible. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
220 WWUS73 KBIS 292311 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 611 PM CDT Sun Oct 29 2017 NDZ001>005-009>013-017>023-025-031>036-040>046-300600- /O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T0600Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 611 PM CDT Sun Oct 29 2017 /511 PM MDT Sun Oct 29 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... * TIMING...Through early this evening. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 50 mph. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
579 WWUS73 KBIS 300520 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1220 AM CDT Mon Oct 30 2017 NDZ037-047-048-050-051-301200- /O.EXB.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/ Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1220 AM CDT Mon Oct 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 7 AM CDT this morning. * TIMING...Through 7 AM CDT this morning. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 50 mph in snow showers. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-031>036-040>046-301200- /O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 1220 AM CDT Mon Oct 30 2017 /1120 PM MDT Sun Oct 29 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... * TIMING...Through 7 AM CDT /6 AM MDT this morning. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 50 mph in snow showers. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
016 WWUS73 KBIS 300831 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 331 AM CDT Mon Oct 30 2017 NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-301645- /O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 331 AM CDT Mon Oct 30 2017 /231 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 45 mph in snow showers. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001-002-009-010-017-031-032-301200- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Beach, and Medora 331 AM CDT Mon Oct 30 2017 /231 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... * TIMING...Through 7 AM CDT /6 AM MDT this morning. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 45 mph in snow showers. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
345 WWUS73 KBIS 301202 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 702 AM CDT Mon Oct 30 2017 NDZ001-002-009-010-017-031-032-301315- /O.EXP.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Beach, and Medora 702 AM CDT Mon Oct 30 2017 /602 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS MORNING... The wind will continue to slowly diminish and the wind advisory will expire at 7 am CDT. $$ NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302015- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 702 AM CDT Mon Oct 30 2017 /602 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 45. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ waa
938 WWUS73 KBIS 301357 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 857 AM CDT Mon Oct 30 2017 NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302200- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 857 AM CDT Mon Oct 30 2017 /757 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 45. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
827 WWUS73 KBIS 301718 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1218 PM CDT Mon Oct 30 2017 NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302200- /O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1218 PM CDT Mon Oct 30 2017 /1118 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...Sustained northwest winds around 30 mph with occasional gusts to 45. * IMPACTS...Hazardous travel, especially for high profile vehicles. Working on elevated structures will be dangerous. Potential for property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
158 WWUS73 KBIS 302156 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 456 PM CDT Mon Oct 30 2017 NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302300- /O.CAN.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 456 PM CDT Mon Oct 30 2017 /356 PM MDT Mon Oct 30 2017/ ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... The National Weather Service in Bismarck will allow the Wind Advisory to expire as scheduled at 5 PM CDT. Gusty northwest winds will continue to rapidly diminish over the next hour or two. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:30 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 28, 11:30 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1230 AM CDT Sun Oct 29 2017 .UPDATE... Issued at 1230 AM CDT Sun Oct 29 2017 Evaluating the need for a wind advisory across portions of western and north central North Dakota on Sunday after daylight. Will wait and see the guidance values later tonight. Otherwise current forecast looks ok. UPDATE Issued at 932 PM CDT Sat Oct 28 2017 Temperatures slow to cool thanks to cloud cover and a steady mixing wind. Adjusted hourly temperatures based on latest observations, though overall I kept forecast mins roughly unchanged. UPDATE Issued at 657 PM CDT Sat Oct 28 2017 ESRL HRRR and other high resolution guidance in very nice agreement for tonight regarding the band of light rain forecast to develop along a southward moving cold front. We opted to increase POPs a bit based on this higher confidence. The aerial coverage of POPs more or less the same as the inherited forecast portrayed. Models have come in stronger with winds for Sunday. BUFKIT indicates near to low end wind advisory gusts. No headlines issued this evening, but we did increase the winds a tad and will throw a mention in the HWO. && .SHORT TERM...(This evening through Sunday) Issued at 233 PM CDT Sat Oct 28 2017 Tonight...A cold front will move through, bringing a chance of rain and breezy northwest winds. Most models depict some light rain forming along the front from northwest to southeast stretching across North Dakota. Warm air advection today has allowed temperatures to rise well above freezing. These warmer temperatures will hold on through most of the night and keep precipitation in the form of rain. During the day Sunday cold air advection will be in full force. The pressure gradient will steepen as a deep surface low passes by to the north. Northwesterly winds gusting to around 40 mph are possible during the afternoon. Most models top out with gusts at, or just below 40 mph and keep the main area of pressure rises to the southwest. Therefore, elected not to issue any wind headlines for this forecast. With colder temperatures filtering in Sunday afternoon and evening some snow may develop around the Turtle Mountains as a secondary cold front moves into the north. .LONG TERM...(Sunday night through Saturday) Issued at 233 PM CDT Sat Oct 28 2017 Overnight Sunday there is a chance of light snow as the secondary cold front and an upper level wave rotates around the low in Canada. Only minor moisture seems possible so little to know accumulation is expected. For the rest of the long term it appears rather chilly, with off and on chances for rain/snow as northwest flow keeps dropping in reinforcing shots of colder air. The best chance for precipitation over the next week appears to be Wednesday as the GFS and ECMWF models show a low moving across southern Canada again. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1230 AM CDT Sun Oct 29 2017 A cold front will bring chances for rain to western and central ND through 00Z. A transition to snow is expected by 04Z. Low VFR/MVFR ceilings are expected with precipitation. The models are favoring KDIK and possibly KISN for MVFR ceilings. Gusty NW winds will also accompany the front. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...AJ LONG TERM...AJ AVIATION...AC
Hazardous weather outlook, Oct 28, 5:48 PM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 648 PM CDT Sat Oct 28 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300000- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 648 PM CDT Sat Oct 28 2017 /548 PM MDT Sat Oct 28 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty northwest winds will develop across western and central North Dakota Sunday morning and will continue through the day. Wind gusts to 40 MPH can be expected. Use caution if planning travel, especially if you are driving a high profile vehicle. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.